Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Burlington, VT

May 29, 2012Orange County, Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 29, 2012, 4:54 PM EDT for Orange County, Rutland County, Windsor County, Vermont. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 4:54 PM EDT (20:54 UTC)
Expired
May 29, 2012, 6:00 PM EDT
In force
66 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Orange County, VT, Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 103 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 5:00 PM EDTHAIL 1North Clarendon, VT
May 29, 5:16 PM EDTTSTM WND DMGIra, VTWIDESPREAD TREE DAMAGE
May 29, 5:18 PM EDTHAIL 1.5Ira, VTSIZE OF PING PONG BALLS
May 29, 5:30 PM EDTHAIL 0.88Rutland, VTWINDS 30-40 MPH
May 29, 5:32 PM EDTHAIL 0.881 Ese Rutland, VT
May 29, 5:55 PM EDTTSTM WND GST 58Chester, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS51 KBTV 292054
SVRBTV
VTC017-021-027-292200-
/O.NEW.KBTV.SV.W.0026.120529T2054Z-120529T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
454 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINDSOR COUNTY IN SOUTHERN VERMONT...
  SOUTHERN ORANGE COUNTY IN CENTRAL VERMONT...
  RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 600 PM EDT.

* AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CASTLETON...
  MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  CASTLETON...EAST HUBBARDTON...PROCTOR...WEST RUTLAND...MENDON...
  CHITTENDEN...KILLINGTON...WEST BRIDGEWATER...STOCKBRIDGE...
  PITTSFIELD...SILVER LAKE STATE PARK...BARNARD...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4326 7282 4330 7284 4332 7324 4356 7326
      4365 7337 4376 7335 4377 7321 4381 7321
      4385 7303 4381 7300 4387 7297 4386 7287
      4391 7278 4395 7214 4375 7222 4370 7230
      4360 7233 4358 7237 4330 7239 4323 7244
TIME...MOT...LOC 2054Z 248DEG 27KT 4360 7319

$$
3 follow-up statements
026 
WWUS51 KBTV 292121
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
521 PM EDT TUE MAY 29 2012

VTC017-021-027-292200-
/O.CON.KBTV.SV.W.0026.000000T0000Z-120529T2200Z/
WINDSOR VT-ORANGE VT-RUTLAND VT-
521 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR RUTLAND...SOUTHERN ORANGE AND WINDSOR COUNTIES...

AT 515 PM EDT A SEVERE THUNDERSTORM WAS PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR
MENDON...MOVING EAST AT 30 MPH.

AT 515 PM...A STORM SPOTTER REPORTED PING PONG SIZE HAIL AT IRA...IN 
CENTRAL RUTLAND COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  KILLINGTON...GIFFORD WOODS STATE PARK...BRIDGEWATER CENTER...
  BRIDGEWATER CORNERS...POMFRET...EAST BARNARD...NORTH POMFRET...WEST
  HARTFORD...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4326 7282 4330 7284 4332 7324 4356 7326
      4365 7323 4374 7310 4380 7309 4382 7297
      4387 7296 4386 7287 4391 7278 4395 7214
      4375 7222 4370 7230 4360 7233 4358 7237
      4338 7241 4331 7239 4323 7244
TIME...MOT...LOC 2121Z 248DEG 27KT 4362 7284

$$
073 
WWUS51 KBTV 292134
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
534 PM EDT TUE MAY 29 2012

VTC017-021-027-292200-
/O.CON.KBTV.SV.W.0026.000000T0000Z-120529T2200Z/
WINDSOR VT-ORANGE VT-RUTLAND VT-
534 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR RUTLAND...SOUTHERN ORANGE AND WINDSOR COUNTIES...

AT 529 PM EDT A SEVERE THUNDERSTORM WAS PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR
KILLINGTON...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BRIDGEWATER CENTER...BRIDGEWATER CORNERS...POMFRET...EAST
  BARNARD...NORTH POMFRET...WEST HARTFORD...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4326 7282 4330 7284 4332 7315 4356 7320
      4362 7313 4372 7298 4377 7297 4381 7293
      4385 7291 4386 7287 4391 7278 4395 7214
      4375 7222 4370 7230 4360 7233 4358 7237
      4338 7241 4331 7239 4323 7244
TIME...MOT...LOC 2134Z 248DEG 27KT 4366 7271

$$
521 
WWUS51 KBTV 292159
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
559 PM EDT TUE MAY 29 2012

VTC017-021-027-292210-
/O.EXP.KBTV.SV.W.0026.000000T0000Z-120529T2200Z/
WINDSOR VT-ORANGE VT-RUTLAND VT-
559 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR RUTLAND...SOUTHERN ORANGE AND
WINDSOR COUNTIES HAS EXPIRED...

THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4326 7282 4330 7284 4332 7315 4356 7320
      4362 7313 4372 7298 4377 7297 4381 7293
      4385 7291 4386 7287 4391 7278 4395 7214
      4375 7222 4370 7230 4360 7233 4358 7237
      4338 7241 4331 7239 4323 7244
TIME...MOT...LOC 2200Z 248DEG 27KT 4373 7246

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:30 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 29, 3:30 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT TUE MAY 29 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE TRACKING EASTWARD FROM THE NORTHERN
GREAT LAKES COMBINED WITH A VERY MOIST AND UNSTABLE AIR MASS IS
PRODUCING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE
NORTH COUNTRY THIS AFTERNOON AND EVENING. THE THREAT FOR DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL CONTINUE INTO
THIS EVENING. THE THREAT OF FLASH FLOODING ALSO CONTINUES THROUGH
MIDNIGHT TONIGHT IN ASSOCIATION WITH HEAVY RAINFALL FROM
THUNDERSTORMS. A COLD FRONT PUSHES EAST OF THE REGION FOR
WEDNESDAY WITH COOLER AND DRIER CONDITIONS EXPECTED. A FEW LIGHT
SHOWERS ARE POSSIBLE THURSDAY...MAINLY ACROSS THE HIGHER TERRAIN.

&&

.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
AS OF 308 PM EDT TUESDAY...WIDESPREAD SHOWERS AND STRONG TO SEVERE
THUNDERSTORMS ARE IN PROGRESS ACROSS THE NORTH COUNTRY AND TORNADO
WATCH #313 CONTINUES THRU 01Z THIS EVENING. LARGE CAPE VALUES AND
DEEP-LAYER SHEAR VALUES OF 35-40 KTS WILL CONTINUE TO SUPPORT AN
ORGANIZED THREAT OF SEVERE THUNDERSTORMS WITH LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAINFALL THRU THIS EVENING. A
FLASH FLOOD WATCH CONTINUES THROUGH MIDNIGHT TONIGHT (SEE HYDRO
SECTION BELOW). WE ARE ALSO MONITORING FOR THE POTENTIAL OF BRIEF
TORNADOES. THE THREAT OF TORNADOES IS A BIT HIGHER ACROSS VERMONT
AND PLEASE REFER TO ACTIVE WARNINGS FOR SPECIFIC THREATS.

CONVECTIVE ACTIVITY GRADUALLY WEAKENS TOWARD MIDNIGHT WHILE ALSO
PUSHING EAST OF THE CT RIVER VALLEY. JUST MENTIONED A CHANCE OF
SHOWERS AFTER MIDNIGHT AND SHOULD BEGIN TO SEE PARTIAL CLEARING
TOWARD DAYBREAK. SOME DRYING LATE TONIGHT WITH WINDS SHIFTING FROM
SOUTH TO SOUTHWEST WITH DEWPOINTS FALLING INTO THE MID-UPR 50S BY
DAYBREAK.

&&

.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 308 PM EDT TUESDAY...WEDNESDAY TRENDS DRIER WITH WESTERLY
850MB FLOW. WEAK SECONDARY COLD FRONT DURING THE AFTERNOON MAY
BRING AN ISOLATED SHOWER OR SPRINKLE...MAINLY TO THE NORTHERN
MOUNTAINS. HIGH TEMPS WILL BE IN THE 70S TO AROUND 80 AND IT WILL
BE LESS HUMID. WE/LL SEE DEWPOINTS DROPPING INTO THE UPR 40S TO
AROUND 50 BY AFTERNOON.

MID LEVEL SHORTWAVE OVER NORTHERN GREAT LAKES REGION MOVES ACROSS
THE NORTH COUNTRY WEDNESDAY NIGHT THROUGH THURSDAY. THIS
DISTURBANCE WILL BRING A CHANCE OF SHOWERS TO THE
REGION...ESPECIALLY NORTHERN ZONES DURING THE DAYLIGHT HOURS ON
THURSDAY. SKIES WILL GENERALLY BE PARTLY SUNNY ON BALANCE FOR THE
DAY THURSDAY. TEMPERATURES THURSDAY WILL BE ABOUT 10 DEGREES
COOLER THAN ON WEDNESDAY...WITH HIGHS IN THE MID 60S TO AROUND 70.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 1130 AM EDT TUESDAY...UPDATED THE EXTENDED FORECAST EARLY
TODAY MAINLY RELYING ON HPC GUIDANCE TO FREE UP MORE FORECASTERS
FOR SEVERE WEATHER THIS AFTERNOON. UPPER LEVEL RIDGE AND SURFACE
RIDGE WILL BE OVER THE REGION ON FRIDAY AND SLIDE EAST ON FRIDAY
NIGHT. VERTICALLY STACKED LOW PRESSURE SYSTEM WILL APPROACH FROM
THE EAST SATURDAY WITH RAIN SPREADING ACROSS THE AREA FROM WEST
TO EAST. RAIN WILL CONTINUE FRIDAY NIGHT AND SATURDAY...THEN
CHANGE OVER TO SHOWERS AS THE LOW CONTINUES TO MOVE NORTH AND
EAST OF OUR FORECAST AREA. STILL LOOKS LIKE THERE IS POTENTIAL
FOR SIGNIFICANT RAINFALL AS UPPER TROUGH TAKES ON NEGATIVE TILT.
THE THREAT OF SHOWERS WILL CONTINUE SUNDAY AS SYSTEM LIFTS SLOWLY
NORTH AND EAST OF THE AREA. A FEW LINGERING SHOWERS STILL
POSSIBLE ON MONDAY. MAXIMUM TEMPERATURES EXPECTED TO AVERAGE NEAR
OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...

***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO
 SEVERE THUNDERSTORMS POSSIBLE AND ASSOCIATED TURBULENCE/HAIL***

THRU 06Z WEDNESDAY...LOOKING FOR MVFR COND WITH TRW THRU THIS
TIME. CEILINGS 030-050 WITH VSBY 3-5SM AT TIMES. AFT 06Z WED...FG
WILL DEVELOP WITH 2-5SM AT TIMES...THEN VFR BY 12Z-14Z WITH SCT
MID CLD. WINDS SSW 10-20KTS WITH GUSTS TO 30KTS BFR 00Z WED.
LGT/VAR AFT 06Z WED...BECM SSW 5-10KTS BY 13Z-14Z.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...

18Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED.
COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER
TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY. PATCHY
LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR CONDS
POSSIBLE 06-12Z AT KMPV/KSLK.

12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH
LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE NORTH COUNTRY
THROUGH MIDNIGHT TONIGHT. EARLY MORNING CONVECTIVE STORMS PRODUCED
LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 2". THE EARLY MORNING
HEAVY RAIN HAS PRIMED SOME RIVER BASINS FOR POSSIBLE FLASH
FLOODING AS SEVERE AND HEAVY RAIN PRODUCING THUNDERSTORMS
REDEVELOP AND MOVE ACROSS THE REGION FROM WEST TO EAST DURING THE
AFTN AND EVENING HOURS. WITH CURRENT RADAR TRENDS AT 1915Z...WE
ARE PARTICULARLY CONCERNED ABOUT TRAINING TSTMS FROM ESSEX COUNTY
NY EWD INTO CENTRAL VT. ALL OF CENTRAL AND ERN VT MAY BECOME
PROBLEMATIC FOR LOCALIZED FLASH FLOODING LATER THIS AFTERNOON AND
INTO TONIGHT. THE THREAT OF FLASH FLOODING WILL END AFTER
MIDNIGHT AS A COLD FRONT CLEARS THE AREA TO THE EAST.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ001>012-
     016>019.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ026>031-
     034-035-087.

&&

SYNOPSIS...BANACOS
NEAR TERM...BANACOS
SHORT TERM...BANACOS
LONG TERM...NEILES
AVIATION...JN
HYDROLOGY...BANACOS
Hazardous weather outlook, May 29, 12:33 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1233 PM EDT TUE MAY 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-301645-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1233 PM EDT TUE MAY 29 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 29, 4:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
430 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     COLCHESTER              44.54N  73.15W
05/29/2012                   CHITTENDEN         VT   PUBLIC

            TREES DOWN

&&

EVENT NUMBER BTV1200106

BANACOS
Local storm report, May 29, 4:34 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
434 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     FLASH FLOOD      BELVIDERE CENTER        44.75N  72.69W
05/29/2012                   LAMOILLE           VT   PUBLIC

            NUMEROUS ROADS IMPASSABLE IN BELVIDERE... SPECIFICALLY
            109.

&&

EVENT NUMBER BTV1200107

NEILES
Local storm report, May 29, 4:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
436 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLASH FLOOD      CORNWALL                43.96N  73.21W
05/29/2012                   ADDISON            VT   TOWN OFFICE

            CLARK RD... ROUTE 74 AND PORKHILL RD CLOSED DUE TO
            FLOODING.

&&

CORRECTED EVENT

EVENT NUMBER BTV1200103

JN
Local storm report, May 29, 4:37 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
437 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLASH FLOOD      CORNWALL                43.96N  73.21W
05/29/2012                   ADDISON            VT   EMERGENCY MNGR

            ROAD FLOODING ON RTE 30 AND 74

&&

CORRECTED EVENT

EVENT NUMBER BTV1200101

JN
Local storm report, May 29, 4:39 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
439 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     LIGHTNING        MILTON                  44.62N  73.13W
05/29/2012                   CHITTENDEN         VT   PUBLIC

            5 TREES BROKEN IN HALF DUE TO LIGHTNING

&&

EVENT NUMBER BTV1200108

JN
Local storm report, May 29, 4:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
440 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     FLASH FLOOD      RIPTON                  43.97N  73.03W
05/29/2012                   ADDISON            VT   EMERGENCY MNGR

            ROUTE 125 IS FLOODED.

&&

EVENT NUMBER BTV1200109

JN

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:00 AM EDTSpecial Weather StatementBTVOrange, Windsor60 min
May 29, 12:06 AM EDTSevere Thunderstorm WarningBTVOrange, Windsor39 min
May 29, 1:12 AM EDTSevere Thunderstorm WarningBTVCaledonia, Orange, Washington63 min
May 29, 1:30 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange, Washington60 min
May 29, 2:29 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington41 min
May 29, 2:48 AM EDTSpecial Weather StatementBTVFranklin, Orleans57 min
May 29, 4:12 AM EDTSpecial Weather StatementBTVChittenden63 min
May 29, 4:28 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden62 min
May 29, 4:46 AM EDTSpecial Weather StatementBTVGrand Isle29 min
May 29, 5:05 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans55 min
May 29, 6:26 AM EDTSevere Thunderstorm WarningBTVAddison64 min
May 29, 7:07 AM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more15 hr
May 29, 8:52 AM EDTSpecial Weather StatementBTVCaledonia, Chittenden, Orange, Washington53 min
May 29, 9:42 AM EDTSpecial Weather StatementBTVCaledonia63 min
May 29, 9:47 AM EDTSpecial Weather StatementBTVEssex28 min
May 29, 12:56 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle34 min
May 29, 1:29 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans61 min
May 29, 1:48 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor57 min
May 29, 1:51 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington84 min
May 29, 1:56 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland64 min
May 29, 2:18 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle57 min
May 29, 2:18 PM EDTTornado WarningBTVFranklin, Lamoille, Orleans57 min
May 29, 2:31 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Lamoille, Washington23 min
May 29, 2:46 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor59 min
May 29, 2:50 PM EDTTornado WarningBTVCaledonia, Franklin, Lamoille, Orleans25 min
May 29, 2:59 PM EDTFlash Flood WarningBTVAddison4 hr
May 29, 3:09 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille66 min
May 29, 3:12 PM EDTTornado WarningBTVCaledonia, Essex, Lamoille, Orleans42 min
May 29, 3:28 PM EDTFlash Flood WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor4 hr
May 29, 3:30 PM EDTSevere Thunderstorm WarningBTVFranklin, Orleans30 min
May 29, 3:41 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor64 min
May 29, 3:43 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington47 min
May 29, 4:02 PM EDTTornado WarningBTVAddison, Orange, Rutland, Washington, Windsor29 min
May 29, 4:22 PM EDTFlash Flood WarningBTVCaledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more4 hr
May 29, 5:41 PM EDTSpecial Weather StatementBTVRutland, Windsor2 hr
May 29, 6:06 PM EDTSpecial Weather StatementBTVWindsor24 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.